| Model Number |
FK914R |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
Event or Problem Description
It was reported that there was an issue with fk914r -kerrison det130 deg up 3mm 200mmreg.According to the complaint description, it was reported that the kerrison det130 deg up 3mm 200mmreg malfunctioned during a lumbar laminectomy on (b)(6) 2021.Reportedly, the distal tip of the upper sliding portion of the kerrison is peeling (bending) backwards.There was a ten minute delay in the procedure due to the device failure; the time required to open an additional instrument set.The incident did not cause or contribute to a serious injury or death.This event/malfunction prolonged the surgery for 10 minutes.Additional information was not provided nor available / was not available.The malfunction is filed under aag reference (b)(4).
Additional Manufacturer Narrative
Updated d4: batch number.Updated h4: device manufacturing date.Updated h6: codes.Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation results: visual investigation: products available for investigation in a decontaminated condition.The kerrison punch is showing a bent-up cutting edge and a damaged part on the upper slider part.Vigilance investigator carried out the pictorial documentation visually and microscopically.The punches show clear signs of deformation on the cutting edge of the upper slider, which is bent-up.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that there is 1 similar complaint against the same batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.